Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Pigmented purpuric dermatitis on lower legs, itching. Taking Prednisone. Other steps to take?

I have been diagnosed with Pigmented Purpuric Dermatitus, Doucas and Kapetanakis type after a biopsy of a rash I had for several weeks on my lower legs that comes and goes but has frequent itching. They have started me on Predinsone for 21 days, I am in week 2 with limited changes. Are there any other steps I should take in terms of food, exercise (to do or avoid) any suggestion on typical duration? I am a 44 year old male with no other health complications. Also, I do airline travel frequently, is that an issue?
Asked On : Tue, 6 Nov 2012
Answers:  1 Views:  165
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi Mike,
As you mentioned, you are suffering from an itchy variant of pigmented purpuric dermatosis. It is sometimes associated with excercise and legs in dependent position for prolonged period( as in air travel for long hours). So avoid keeping leg in dependent position, keep moving your legs while travelling for long hours so that no blood stasis occurs in leg vessels, you can also wear elastic compression stockings. Take an anti allergic medicine for itching and continue with your doctor's prescription. Take care.
Answered: Wed, 7 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor